Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Apr 9, 2021, 6:38 PM CDT for Labette County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 6:38 PM CDT (23:38 UTC)
- Expired
- Apr 9, 2021, 7:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Wichita, KS
County Labette County, KS
The radar
The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
130 WWUS83 KICT 092338 SPSICT Special Weather Statement National Weather Service Wichita KS 638 PM CDT Fri Apr 9 2021 KSZ100-100015- Labette KS- 638 PM CDT Fri Apr 9 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Labette County in southeastern Kansas... * Until 715 PM CDT. * At 636 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Mound Valley, or 7 miles west of Altamont...moving northeast at 25 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Altamont, Mound Valley and Big Hill Lake. LAT...LON 3710 9552 3728 9552 3738 9535 3721 9524 TIME...MOT...LOC 2338Z 237DEG 22KT 3719 9543 $$ BUTLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:06 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 9, 3:06 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Wichita KS 306 PM CDT Fri Apr 9 2021 .SHORT TERM...(This evening through Monday night) Issued at 300 PM CDT Fri Apr 9 2021 Tonight: Cold front will continue to push southeast into shallow moisture. Wavy warm front snakes across northeast OK, with good convergence and richer surface moisture to the south. So far ACARS soundings at OKC and TUL show very shallow moisture, although OKC has deepened considerably during the day. Virtually all models suggest storms/precipitation will become widespread in the vicinity of cold front and warm front late this afternoon and evening. Less than impressed with severe potential given shallow moisture and robust convection going over southeast OK, especially the 1-2 inch QPF that several models are generating near the KS/OK border. However likelihood of precipitation is high, so high probability of precipitation appears to be on track. Saturday-Saturday Night: Will linger clouds a bit longer as surface low winds up and is slow to move east. Increased precipitation chances a bit in extreme southeast KS in the morning, but ended precipitation by mid afternoon. With dry air, clear skies and light winds Saturday night as surface ridge moves across, will undercut NBM guidance given good radiational cooling. Some frost is possible, especially in southeast KS, but thinking it may be a bit early in the season for headlines. Sunday-Monday: Temperatures should recover on Sunday with mostly clear skies. Slow moving front is expected to make it about half way through the forecast area by sunset. No precipitation is expected with front given lack of moisture. Cooler air behind front will drop temperatures below climatology on Monday. -Howerton .LONG TERM...(Tuesday through Friday) Issued at 300 PM CDT Fri Apr 9 2021 Medium range models continue to show a lot of run to run variation with the upper pattern. Trend by both ECMWF and GFS ensembles has been towards a deeper western trough/low and more ridging across the central US. Models show relatively cool airmass that arrives Sunday night-Monday remaining in place throughout the period. However would expect to see more moderation by second half of the period as lee trough develops and south flow returns. Of note deterministic 1200 UTC GFS is one of the coldest solutions for this period. Default initialization had rain/snow mix around daybreak in the vicinity of KRSL/KGBD most mornings, but given low confidence in cooler temperatures and low probability of precipitation, nixed mixed chances on Thursday and Friday mornings. Should also be noted, that the low probabilities of precipitation are indicative of model spread and uncertainty of when precipitation would occur. Do not expect continuous rain throughout the period. -Howerton && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1256 PM CDT Fri Apr 9 2021 Winds...A strong cold front will blast southeast across the region this afternoon and evening, with stout/gusty northwest winds in its wake. The strongest winds will be mainly along/west of the I-135 corridor. Precipitation...Chances for showers/thunderstorms will increase across southeast Kansas this afternoon and evening, as a warm frontal zone sharpens just south of the area, and a strong shortwave approaches from the northwest. Better chances for strong-severe storms should remain from northeast Oklahoma on south and east, although a few strong- severe storms could dribble into far southeast Kansas. Further northwest across central Kansas, areas of showers with a few embedded lightning strikes will pivot east across the area this afternoon and evening. Low clouds...Could be looking at MVFR ceilings skirting northeast portions of the forecast area this evening through early Saturday, including Salina and Chanute. && .FIRE WEATHER... Issued at 300 PM CDT Fri Apr 9 2021 Very high Friday danger will linger a few more hours across parts of central and south central KS before rain develops. Otherwise, low fire weather threat is expected with cooler temperatures, lighter winds and ongoing green up. - Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 41 65 38 75 / 50 0 0 0 Hutchinson 39 64 37 75 / 60 0 0 0 Newton 40 64 37 75 / 70 10 0 0 ElDorado 42 65 38 76 / 70 10 0 0 Winfield-KWLD 42 66 39 77 / 40 0 0 0 Russell 36 65 35 73 / 20 0 0 0 Great Bend 36 64 37 74 / 10 0 0 0 Salina 40 65 35 75 / 80 0 0 0 McPherson 39 64 36 75 / 70 0 0 0 Coffeyville 44 63 38 75 / 90 20 0 0 Chanute 45 62 38 75 / 70 40 0 0 Iola 44 61 36 75 / 80 50 0 0 Parsons-KPPF 45 62 38 75 / 80 30 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PJH LONG TERM...PJH AVIATION...ADK FIRE WEATHER...PJH
Hazardous weather outlook, Apr 9, 4:44 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 444 PM CDT Fri Apr 9 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 444 PM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Wind gusts of 40 to 45 mph are expected through early this evening in the wake of the cold front moving through the area. Check the latest wind advisory for details. Scattered thunderstorms are possible parts of south central and southeast Kansas, roughly east of I-35. Small hail and gusty winds are possible. A few of the storms could be severe along and south of a line from Arkansas City to Parsons. The threats from the severe storms include one inch hail, 60 mph winds and very heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight due to the isolated nature of the severe weather threat. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Howerton
In the hours before
Local storm report, Apr 9, 5:25 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
525 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM NON-TSTM WND GST 1 S GREAT BEND AIRPORT 38.33N 98.85W
04/09/2021 M53 MPH BARTON KS MESONET
MESONET STATION K5GTB US-56 - GREAT BEND.
&&Local storm report, Apr 9, 5:26 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM NON-TSTM WND GST MCCONNELL AIR FORCE BAS 37.62N 97.27W
04/09/2021 M53 MPH SEDGWICK KS AWOS
AWOS STATION KIAB MCCONNELL AFB.
&&Local storm report, Apr 9, 5:27 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM NON-TSTM WND GST 1 SSE WICHITA EISENHOWE 37.65N 97.43W
04/09/2021 M54 MPH SEDGWICK KS ASOS
ASOS STATION KICT WICHITA EISENHOWER
AIRPORT.
&&Special weather statement, Apr 9, 6:00 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Wichita KS
600 PM CDT Fri Apr 9 2021
KSZ099-100-092330-
Montgomery KS-Labette KS-
600 PM CDT Fri Apr 9 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Montgomery County in southeastern Kansas...
Northern Labette County in southeastern Kansas...
* Until 630 PM CDT.
* At 558 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Liberty to near Oswego...and moving northeast at 15 mph.
*Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Parsons, Independence, Cherryvale, Altamont, Mound Valley, Liberty,
Labette, Parsons Tri City Airport, Dennis and Big Hill Lake.
LAT...LON 3707 9574 3729 9573 3739 9541 3738 9508
3719 9508
TIME...MOT...LOC 2300Z 203DEG 15KT 3712 9563 3724 9512
BUTLERLocal storm report, Apr 9, 6:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM NON-TSTM WND GST 3 ENE NEW CAMBRIA 38.89N 97.45W
04/09/2021 M53 MPH SALINE KS MESONET
MESONET STATION UR445 3.2 E NEW CAMBRIA
(UPR).
&&Special weather statement, Apr 9, 6:38 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 638 PM CDT Fri Apr 9 2021 KSZ100-100015- Labette KS- 638 PM CDT Fri Apr 9 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Labette County in southeastern Kansas... * Until 715 PM CDT. * At 636 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Mound Valley, or 7 miles west of Altamont...moving northeast at 25 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Altamont, Mound Valley and Big Hill Lake. LAT...LON 3710 9552 3728 9552 3738 9535 3721 9524 TIME...MOT...LOC 2338Z 237DEG 22KT 3719 9543 BUTLER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:18 PM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Greenwood and 10 more | 5 hr |
| Apr 9, 4:23 PM CDT | Special Weather Statement | ICT | Sumner | 22 min |
| Apr 9, 4:44 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Apr 9, 5:02 PM CDT | Special Weather Statement | ICT | Labette | 28 min |
| Apr 9, 5:08 PM CDT | Special Weather Statement | ICT | Cowley | 37 min |
| Apr 9, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 28 min |
| Apr 9, 6:00 PM CDT | Special Weather Statement | ICT | Labette | 30 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.